My newest prescription does not seem to be as effective as my previous medication. The only difference is the manufacturer, dose the same.
Can different manufacturers of the same medication have different effects?
- 20 Apr 2010 by DWB
- 23 March 2021
as long as the ingredients are the same, the drugs are suppose to be exactly alike as far as effect of treatment. but i have heard people at pharmacies ask for the round instead of oblong or visa versa. i think that sometimes we are programmed to a certain thing and we can't change. but basically if the ingredients are the same, so are the pills,
Not really, by & large the formulation is the same, method of manufacturing is also the same, it basically depends upon an individual who consumes the medicine.
I heard that the same drug by different manuf. Can have up to a 1 mg allowance for how much of the active medicine that they have in them. Does anyone have anymore info on this? I have definatley noticed a difference between dif. manufactured percocet 7.5's. The round watsons seem to relieve my pain and work way better.
I was getting a prescription of Ambien for awhile, which was small round pills and they knocked me out within 10 minutes and I slept through the night. The same pharmacy changed the manufacturer who they bought them from, they are now white and oblong. They do hardly nothing for me. 45 minutes after taking I am still awake. How can the same prescription not have the same effect?
With more and more information being accessible online, I believe this problem will be more and more searched. Yes, this is a problem. My pharmacist told me that different manufacters processes are different, there are different inactive ingredients and the active ingredient due to the process may be different. The public is being sold medication that is within a range. Your not getting the same medication if the manufacturer changes. So there is a chance you will have negative side effects with the switch. Why isn't this mentioned or publicized. Money!!! Public health is viewed as less important and as long as what we are buying doesn't have severe side effects or they can increase your dose if the new medication is working, they will. One problem I see with some medication is that if say anti depressants aren't the same and doing their job people could become suicidal. The majority of the medication we take is made in the Middle East. So I venture to say the processes are different there. I think this is just the tip of the iceberg with this.
I had some issues with avapro (blood pressure medication). At first it took me a while to get used to it. Now, two years after, i started experiencing similar side effects: tired, dizzy, even itchy skin. Overall I feel beaten up all day plus the itchiness. Then I backtracked and realized that the medication comes in a different box than before. I called the pharmacy and they confirmed that the manufacturer changed about month and a half ago. I am sure this is the reason for my overall misery. The filler could be different along with who knows what else. This is really bad. My body is trying to get use to this again. I hope they won't keep changing the manufacturers as I really don't feel like going through this hell again.
Anyone else had similar experience?
I have been on 25 mg Toprol for a long time. About 2 weeks ago I refilled the script. I noticed a sticker on the pill bottle that said pill make look different, but is still the same medication. That Monday I began to just not feel right. The next day I took my blood pressure. It was 110/65 which is low for me. My heart rate was 54. That's really low for me. I did some looking and realized that my pharmacy changed manufacturers. I complained to them about this. They told me if I asked for a specific manufacturer, they would fill it with them and was also told they switched manufacturers to "save money". I absolutely believe different pills manufacturers have different effects. I have felt terrible on this new manufacturers version of my Toprol. Glad I can get access to the manufacturer I want.
I have had this same experience multiple times with multiple prescriptions , ambien and dilaudid to be specific . I also have had a couple friends that have had the same problems
, so I think your are totality right Its not your imagination like the doctors would like you to think.
I ve been on 30mgs of Remeron almost a week now. I have 2 different versions of mirtazapine (Remeron). Up till tonight I've taking 2 15mgs of one manufacturer or perhaps 1 15mgs of each. The two manufacturers look totally different. Tonight though I took 2 15mgs of the manufacturer I have yet to taken thus far. Not a hour later started feeling uncomfortable then experienced a severe panic attack.
I will say their are different side effects behind different manufacturers of the same medicine.
There is no question at all that the effectiveness of prescriptions change between manufacturers. I chew my meds (not supposed to) and the new manufacturers meds are soft and chalky whereas the previous 9 months meds were rock hard. Meds manufacturer changed 2 weeks ago, I have been unable to sleep which is the opposite effect the meds were given to me in the first place. This is causing me real problems. No sleep through thoughts and the suicidle thoughts are back..but nothing can be done.
I am having the same problem. I have ADHD and have been taking Vyvanse 70 mg for a while now. The last 5 times of getting my medicine it feels like I am taking nothing but water when I take it. My problems went away when I started taking it a long time ago and now when I take it feels like I'm taking a blank. I get the Vyvanse from the same manufacturer, Shire. I have reported it to the FDA and they are investigating it. I took 2 capsules out of 2 different bottles and broke them apart. One looked like it was chalk and the other looked like it was thinner, crystallized, and color was different. I looked on one of my other medications to see who the manufacturer was for this one, it was a different manufacturer but I noticed that it had the same persons name. What I dont understand is how one person can work two different manufacturing companies at the same time.
On another note after telling my doctor I'm getting fake medicine, instead of them making an effort to do anything about it, he prescribes me something different to see if it helps since the Vyvanse wasnt helping. It doesn't do any good to prescribe something to me that doesn't work when I was already taking something that was working. I dont think this dr. Knows what he is doing. Like they say you can't fix stupid. I'll just have to let the FDA handle it. Sometimes I think the doctors have something to do with us not getting the correct ingredients or dosages from past experiences. It's almost like they are prescribing something called placebos. This is just one of many I have observed in the past. I hope this helps!
Yes, I was wondering the same. I had been taking 150mg of ER twice a day (am/pm) since September about 7 months. I had side effects but they were not that bad so I stuck with it. In Jan i had to switch to another pharmacy. The brand I got is by Ascend Laboratory. Since taking them the side effects are unbearable. I threw my old script bottle away but will try to find my receipt to find out who the other manufacturer. I am struggling to take the pill one time a day with the nausea, diarrhea, sharp stomach pains 3,4 or 5 times a day. I am talking with my doc to see what I can do. I really dislike taking meds that are manufactured overseas. Most people say the side effects go away with time. Has anyone had them get worse with time?
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.